MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF FASTSEAL 6.0; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF FASTSEAL 6.0; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290042
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Gastrointestinal Problem (4491)
Date of Event 08/02/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that after a surgery for an anterior hip with a fastseal device with no complications, patient consented for participation on (b)(6) 2023 with benign post op course.Starting on the weekend of the (b)(6) 2023, patient was admitted for likely ileus along with reported waxing/waning altered mental status on this day.He quickly decompensated over the following 24-48 hours requiring increase in respiratory support and cv support and ultimately resulted in his death on (b)(6) 2023.The surgical team evaluated the patient with no concerns on the right hip, they considered he was a research patient and deemed that this was a severe adverse event resulting in death of the patient/participant.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event based on the additional information received confirming the event was unrelated to the device or its use.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.
 
Event or Problem Description
It was reported that after a surgery for an anterior hip with a fastseal device with no complications, patient consented for participation on (b)(6) 2023 with benign post op course.Starting on the weekend of the (b)(6) 2023, patient was admitted for likely ileus along with reported waxing/waning altered mental status on this day.He quickly decompensated over the following 24-48 hours requiring increase in respiratory support and cv support and ultimately resulted in his death on (b)(6) 2023.The surgical team evaluated the patient with no concerns on the right hip, they considered he was a research patient and deemed that this was a severe adverse event resulting in death of the patient/participant, but was considered unrelated to the study device.

Brand Name
WEREWOLF FASTSEAL 6.0
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17611946
Report Number3006524618-2023-00328
Device Sequence Number12449157
Product Code GEI
UDI-Device Identifier00885556787229
UDI-Public00885556787229
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K210423
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number72290042
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown